"Too Numerous to Count" Lesions on Magnetic Resonance Images of the Brain

Mackowiak, Philip A.
June 2003
Clinical Infectious Diseases;6/15/2003, Vol. 36 Issue 12, p1545
Academic Journal
A previously healthy 49-year-old man presented with a 1-week history of fevers, chills, and frontal headache. The patient was born in the United States and denied recent travel, sick contacts, or exposure to animals. Empirical treatment for bacterial meningitis with multiple brain abscesses was initiated with a regimen of intravenous ceftriaxone (2 g q12h) and ampicillin (2 g q4h), as well as oral phenytoin sodium (100 mg q8h) for seizures. These symptoms indicate that the patient is suffering from tuberculomas in the brain with meningitis. Empirical therapy with isoniazid, rifampin, ethambutol, and pyrazinamide was initiated within 24 hours after the patient's second admission to the hospital.


Related Articles

  • Isoniazid/rifampicin.  // Reactions Weekly;10/9/2010, Issue 1322, p18 

    The article describes the case of a 42-year-old man who presented with fatal fulminant hepatitis after receiving treatment with rifampicin and isoniazid for latent tuberculosis, referencing a study published in the June 2010 issue of the "Indian Journal of Critical Care Medicine."

  • Antituberculars.  // Reactions Weekly;9/1/2012, Issue 1417, p12 

    The article describes the case of a 31-year-old woman who experienced a paradoxical reaction (PR) manifesting as severe spastic ataxia during antituberculous therapy with isoniazid, rifampicin, pyrazinamide and ethambutol.

  • Ethambutol/isoniazid/rifampicin.  // Reactions Weekly;1/29/2011, Issue 1336, p20 

    The article describes the case report of a 55-year-old male patient who developed optic neuropathy during treatment with ethambutol, isoniazid and rifampicin for Mycobacterium avium complex infection.

  • Isoniazid/rifampicin.  // Reactions Weekly;10/22/2011, Issue 1374, p22 

    The article describes the case of a 2-year-old girl who developed hepatotoxicity during treatment with isoniazid and rifampicin for pulmonary tuberculosis.

  • Rifampicin/isoniazid/pyrazinamide.  // Reactions Weekly;1/9/2010 Part 2 of 2, Issue 1283, p80 

    The article describes the case of a man who developed an allergic reaction after receiving rifampicin/isoniazid/pyrazinamide for bacilliferous tuberculosis.

  • Antituberculars.  // Reactions Weekly;9/4/2010, Issue 1317, p14 

    The article describes the cases of three human immunodeficiency virus (HIV)-positive men who experienced toxic epidermal necrolysis after taking rifampicin, isoniazid, pyrazinamide, and ethambutol.

  • Rifampicin/isoniazid/pyrazinamide/ethambutol.  // Reactions Weekly;4/14/2012, Issue 1397, p28 

    The article describes the case of a man who developed liver toxicity and witdrawal after receiving rifampicin, isoniazid, pyrazinamide and ethambutol for malaria.

  • Isoniazid/rifampicin overdose.  // Reactions Weekly;3/16/2013, Issue 1444, p25 

    The article presents a case study of a 31-year-old man developed various toxicities after receiving isoniazid and rifampicin tablets.

  • Isoniazid/rifampicin.  // Reactions Weekly;8/3/2013, Issue 1464, p27 

    The article presents a case study of an 18-year-old girl who was diagnosed with thrombocytopenia after she received isoniazid/rifampicin for pulmonary tuberculosis.


Read the Article


Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics